New York, 2012Hail and Damaging Winds in New York, May 29, 2012
May 29, 2012 · NWS BTV · 11 events in 3 counties and zones
A warm front moved across New York during the pre-dawn hours of May 29th, which lead to numerous thunderstorms with heavy rain, some isolated large hail and strong winds. A warm, humid and unstable air mass was draped across the region in the afternoon with an approaching cold front from Ontario, Canada.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm front moved across New York during the pre-dawn hours of May 29th, which lead to numerous thunderstorms with heavy rain, some isolated large hail and strong winds.
A warm, humid and unstable air mass was draped across the region in the afternoon with an approaching cold front from Ontario, Canada. Numerous thunderstorms developed ahead of the cold front during the afternoon crossing northern New York. There were several reports of hail greater than an inch in diameter or damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at May 28, 11:59 PM EST, 3 hours 41 minutes earlier.
Area forecast discussion, May 28, 11:59 PM EST, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
1259 AM EDT TUE MAY 29 2012
.SYNOPSIS...
A FRONTAL BOUNDARY DRAPED ALONG THE INTERNATIONAL BORDER WILL
BECOME A FOCUS FOR SHOWERS AND EMBEDDED THUNDERSTORMS OVERNIGHT
TONIGHT. DEVELOPING SOUTH WINDS AND INCREASING MOISTURE WILL KEEP
TEMPERATURES MILD OVERNIGHT...WITH LOWS GENERALLY IN THE LOW TO
MID 60S. ON TUESDAY...THE FRONTAL BOUNDARY SHIFTS NORTHWARD INTO
QUEBEC. AN APPROACHING UPPER DISTURBANCE FROM THE WEST WILL
INTERACT WITH THE INCREASINGLY MOIST AND UNSTABLE CONDITIONS OVER
THE NORTH COUNTRY TUESDAY AFTERNOON. THIS WILL RESULT IN
WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY FOR TUESDAY AFTERNOON
AND EVENING. SOME STORMS ARE EXPECTED TO BECOME SEVERE...WITH
LOCALIZED DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. A COLD
FRONT PUSHES EAST OF THE REGION FOR WEDNESDAY WITH COOLER AND
DRIER CONDITIONS EXPECTED. A FEW SPRINKLES OR SHOWERS ARE
POSSIBLE WEDNESDAY...MAINLY ACROSS THE HIGHER TERRAIN.
&&
.NEAR TERM /UNTIL 8 AM THIS MORNING/...
AS OF 1022 PM EDT MONDAY...UPPER LEVEL RIDGE AXIS OVER THE REGION
THIS EVENING IS PROVIDING THE AREA WITH GENERALLY DRY WEATHER.
QUASI-STATIONARY WARM FRONT LIES ACROSS THE REGION...GENERALLY
FROM NEAR OGDENSBURG TO BURLINGTON TO SAINT JOHNSBURY. THE FRONT
HAS BEEN FLUCTUATING THE PAST COUPLE OF HOURS AND HAS ACTUALLY
SAGGED SLIGHTLY SOUTHWARD IN THE SAINT LAWRENCE AND CHAMPLAIN
VALLEYS. TEMPERATURES REMAIN IN THE UPPER 70S WITH DEW POINTS
WELL INTO THE 60S SOUTH OF THIS FRONT AND THIS HAS LED TO SOME
CONTINUED INSTABILITY ACROSS SOUTHERN VERMONT AND PARTS OF
NORTHERN NEW YORK WITH SURFACE CAPE VALUES FROM 500-1000 J/KG.
ALSO OF NOTE THE MOST UNSTABLE CAPE IS CLOSE TO 2000 J/KG OVER
NORTHERN NEW YORK. HOWEVER VERY LITTLE IN THE WAY OF ANY SHOWER OR
THUNDERSTORM ACTIVITY HAS BEEN OBSERVED DUE TO LACK OF ANY
SIGNIFICANT FORCING. THIS TREND WILL CONTINUE FOR AT LEAST THE
FIRST HALF OF TONIGHT WITH ONLY A SLIGHT CHANCE FOR A FEW ISOLATED
SHOWERS OR THUNDERSTORMS. TRICKIER SITUATION FOR LATE TONIGHT. MAY
SEE A DEVELOPING CONVECTIVE SYSTEM MAKE ITS WAY INTO NORTHERN NEW YORK AND
NORTHERN VERMONT FROM THE UPPER GREAT LAKES. BEST TIME FRAME FOR
ANY SHOWER OR THUNDERSTORM ACTIVITY ASSOCIATED WITH THIS LOOKS TO
BE BETWEEN 07Z AND 12Z. HOWEVER STRENGTH AND TRACK OF CONVECTIVE
SYSTEM IS UNCERTAIN AT THIS TIME. ANY ACTIVITY THAT DOES DEVELOP
IS NOT EXPECTED TO BECOME SEVERE BUT WILL LIKELY STILL HAVE CAPE
VALUES OF 500-1000 ACROSS NORTHERN NEW YORK...K-INDICES RISING TO
30-40...AND SHOWALTER VALUES OF AROUND -2 TO -3...SO THE THREAT
FOR THUNDERSTORMS IS THERE.
OTHERWISE...PARTLY TO MOSTLY CLOUDY SKIES AND INCREASING MOISTURE
AND SOUTHERLY FLOW WILL PREVENT TEMPERATURES FROM FALLING ALL THAT
MUCH...GENERALLY INTO THE 60S WITH A FEW 50S IN THE NORTHEAST
KINGDOM WHERE THE WARM FRONT HAS YET TO PASS.
&&
.SHORT TERM /8 AM THIS MORNING THROUGH WEDNESDAY NIGHT/...
AS OF 350 PM EDT MONDAY..POTENTIAL FOR SEVERE THUNDERSTORMS WITH
DAMAGING WINDS AND LARGE HAIL ACROSS THE NORTH COUNTRY TUESDAY
AFTERNOON AND EVENING.
A WIDESPREAD SVR WX THREAT TUESDAY AS WARM SECTOR MOVES INTO NRN
NY AND VERMONT AND WARM FRONT SHIFTS INTO QUEBEC. SHOULD BE VERY
WARM WITH 850MB THERMAL RIDGE IN PLACE WITH 850MB TEMPS TO +16C
TO +17C. SHOULD SUPPORT HIGHS IN THE LOW TO MID 80S. WITH
DEWPOINTS IN THE LOW-MID 60S...LOOKING AT MODERATE CAPE VALUES
1500-2500 J/KG. THE ELEVATED MIXED LAYER LARGELY PROGRESSES OFF
TO THE EAST...SO SOME LESSENING OF MID-LEVEL LAPSE RATES EXPECTED
BUT THERMODYNAMIC PROFILES OTHERWISE SUFFICIENT FOR SEVERE
WEATHER POTENTIAL. SWLY SFC-6KM SHEAR OF 40-45 KTS WILL SUPPORT
ORGANIZED STRONG TO SEVERE THUNDERSTORMS IN THE AFTN AND EVENING
HOURS...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. AREA
REMAINS IN SPC DAY2 SLGT RISK. HWO HAS BEEN UPDATED TO CONVEY
CONVECTIVE THREATS.
COLD FRONT SHIFTS EWD ACROSS THE REGION TUESDAY NIGHT WITH
SHOWERS/TSTMS LESSENING IN COVERAGE AND INTENSITY AND MOVING EWD
ACROSS VERMONT AND THEN OUT OF THE REGION AFTER MIDNIGHT. LOWS
TUESDAY NIGHT NEAR 60 ACROSS VERMONT AND MAINLY LOW-MID 50S
ACROSS NRN NY.
WEDNESDAY TRENDS DRIER WITH WLY 850MB FLOW. SECONDARY COLD FRONT
DURING THE AFTN MAY BRING ISOLD -SHRA...MAINLY TO THE NRN MTNS.
OTHERWISE LESS HUMID WITH DEWPOINTS FALLING INTO THE UPR 40S
DURING THE AFTN HRS. HIGH TEMPS STILL GENERALLY IN THE MID-UPR
70S.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
AS OF 415 PM EDT MONDAY...HAVE CONTINUED WITH MENTION OF CHANCE
FOR SHOWERS THURSDAY...MAINLY DURING THE MORNING HOURS AS MID
LEVEL SHORTWAVE CONTINUES TO MOVE ACROSS OUR NORTHERN ZONES AND
THEN EAST OF THE REGION. SURFACE HIGH WILL BUILD INTO THE NORTH
COUNTRY FROM THE GREAT LAKES REGION FROM LATER THURSDAY THROUGH
FRIDAY. STILL LOTS OF DISCREPANCIES BETWEEN GFS AND ECMWF FOR
SYSTEM AT THE END OF THE WEEK...BIG TIMING DIFFERENCES. ECMWF
CONTINUES TO BE FASTER...BRINGING SHOWERS INTO OUR AREA FRIDAY
AFTERNOON WITH WARM FRONT. HAVE CONTINUED WITH MENTION OF RAIN
FOR FRIDAY NIGHT AND SATURDAY...AS BOTH MODELS SHOW BULK OF
PRECIP WILL COME THROUGH DURING THIS TIME. BOTH MODELS SHOW LOW
PRESSURE LIFTING NORTH AND AWAY FROM THE REGION SUNDAY THROUGH
MONDAY. SHOWERS MAY LINGER A LITTLE BIT INTO SUNDAY...BUT WIND
DOWN SUNDAY NIGHT. MONDAY SHOULD BE A MAINLY DRY DAY ALSO WITH
HIGH PRESSURE RIDGING INTO THE AREA BEHIND DEPARTING SYSTEM.
TEMPERATURES WILL BE NEAR TO SLIGHTLY BELOW NORMAL THROUGH THE
PERIOD.
&&
.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
THROUGH 06Z WEDNESDAY...
***VARIABLE CONDS EXPECTED THROUGH THE PERIOD WITH STRONG TO
SEVERE THUNDERSTORMS POSSIBLE ON TUESDAY AND ASSOCIATED TURBULENCE/HAIL***
FOR TONIGHT...GENERALLY VFR THOUGH WITH BRIEF REDUCTIONS IN
VISIBILITIES POSSIBLE THROUGH 12Z WITH SHOWER AND THUNDERSTORM
THREAT. STORMS COULD BE LOCALLY STRONG TO SEVERE WITH SOME HAIL.
DUE TO SCATTERED NATURE AND UNCERTAIN TIMING HAVE LEFT ONLY VCSH
IN FOR NOW. AFTER 12Z TUESDAY...INCREASING THREAT OF SCT/NUMEROUS
SHOWERS/STORMS WITH MVFR/BRIEF IFR CONDS AS COLD FRONT APPROACHES.
GOOD POSSIBILITY THAT STORMS WILL TREND STRONG TO LOCALLY SVR
AFTER 18Z WITH DAMAGING WIND GUSTS AND LARGE HAIL THE PRIMARY
THREAT. OUTSIDE STORMS...WINDS GENERALLY VRB AND LESS THAN 10 KTS
THROUGH 12Z...THEN TRENDING SOUTH/SOUTHWESTERLY AND GUSTY TO 25KT
THEREAFTER.
OUTLOOK 06Z WEDNESDAY THROUGH SATURDAY...
06Z WEDNESDAY THROUGH 12Z WEDNESDAY...LINGERING SHOWERS/STRONGER
STORMS TO END DURING THE EVENING WITH MVFR BRIEF IFR CONDS IN
HEAVIER CELLS. THEN PATCHY BR/FG AND LOCAL MVFR/IFR 06-12Z.
12Z WEDNESDAY THROUGH 12Z SATURDAY...MAINLY VFR CONDS EXPECTED.
COULD SEE WIDELY SCT/SCT SHOWERS WED/THU AFTERNOON WITH UPPER
TROUGH PASSG...BUT MOST TERMINALS SHOULD REMAIN MAINLY DRY. PATCHY
LATE NIGHT/EARLY MORNING BR/FG AND ASSOCIATED MVFR/IFR CONDS
POSSIBLE 06-12Z AT KMPV/KSLK.
12Z SATURDAY ONWARD...INCREASING CHCS FOR WIDESPREAD RAFL WITH
LOCALIZED MVFR CONDS POSSIBLE...ESP AT KMPV/KSLK/KMSS.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.
&&
SYNOPSIS...BANACOS
NEAR TERM...RJS/MUCCILLI
SHORT TERM...BANACOS
LONG TERM...NEILES
AVIATION...JMG/MUCCILLI
Hazardous weather outlook, May 28, 6:38 PM EST, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
738 PM EDT MON MAY 28 2012
NYZ026>031-034-035-087-VTZ001>010-016>018-292345-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-EASTERN FRANKLIN-
EASTERN CHITTENDEN-EASTERN ADDISON-
738 PM EDT MON MAY 28 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT AND NORTHWEST VERMONT.
.DAY ONE...TONIGHT.
AN ISOLATED SHOWER OR THUNDERSTORM IS POSSIBLE THIS EVENING WITH A
SOMEWHAT GREATER CHANCE FOR SHOWERS AND THUNDERSTORMS LATE
TONIGHT AND INTO EARLY TUESDAY MORNING. WHILE SEVERE WEATHER IS
NOT EXPECTED...ANY THUNDERSTORM OVERNIGHT WILL BE CAPABLE OF
PRODUCING DANGEROUS CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY
DOWNPOURS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
A MOIST AND UNSTABLE AIR MASS OVER THE NORTH COUNTRY ON TUESDAY
WILL LEAD TO THE DEVELOPMENT OF STRONG TO SEVERE AFTERNOON AND
EVENING THUNDERSTORMS. STORMS ARE EXPECTED TO BE MORE WIDESPREAD
ON TUESDAY. THE POTENTIAL EXISTS FOR LOCALIZED DAMAGING
WINDS...LARGE HAIL...AND HEAVY DOWNPOURS. CLOUD TO GROUND
LIGHTNING WILL ALSO BE A THREAT. THOSE WITH OUTDOOR AFTERNOON AND
EVENING PLANS ON TUESDAY SHOULD KEEP AN EYE TO THE SKY AND MONITOR
THE LATEST FORECASTS AND POSSIBLE WARNINGS.
OTHERWISE...HAZARDOUS WEATHER IS NOT EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED ON TUESDAY.
VTZ011-012-019-292345-
WESTERN RUTLAND-WINDSOR-EASTERN RUTLAND-
738 PM EDT MON MAY 28 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN VERMONT.
.DAY ONE...TONIGHT.
A FEW ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS EVENING
AND OVERNIGHT BUT WIDESPREAD THUNDERSTORM ACTIVITY IS NOT
ANTICIPATED. ANY THUNDERSTORM DOES HAVE THE CAPABILITY OF
PRODUCING BRIEF HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
A MOIST AND UNSTABLE AIR MASS OVER THE NORTH COUNTRY ON TUESDAY
WILL LEAD TO THE DEVELOPMENT OF STRONG TO SEVERE AFTERNOON AND
EVENING THUNDERSTORMS. STORMS ARE EXPECTED TO BE MORE WIDESPREAD
ON TUESDAY. THE POTENTIAL EXISTS FOR LOCALIZED DAMAGING
WINDS...LARGE HAIL...AND HEAVY DOWNPOURS. CLOUD TO GROUND
LIGHTNING WILL ALSO BE A THREAT. THOSE WITH OUTDOOR AFTERNOON AND
EVENING PLANS ON TUESDAY SHOULD KEEP AN EYE TO THE SKY AND MONITOR
THE LATEST FORECASTS AND POSSIBLE WARNINGS.
OTHERWISE...HAZARDOUS WEATHER IS NOT EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED ON TUESDAY.
In the hours before
Special weather statement, May 28, 11:00 PM EST, 4 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1200 AM EDT TUE MAY 29 2012
VTZ010>012-018-019-290500-
EASTERN ADDISON VT-EASTERN RUTLAND VT-ORANGE VT-WESTERN RUTLAND VT-
WINDSOR VT-
1200 AM EDT TUE MAY 29 2012
...A LINE OF STRONG THUNDERSTORMS WILL MOVE THROUGH NORTHEASTERN
RUTLAND...NORTHERN WINDSOR...SOUTHEASTERN ADDISON AND SOUTHERN ORANGE
COUNTIES...
AT 1154 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 4
MILES WEST OF PITTSFIELD TO BRIDGEWATER...MOVING NORTHEAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THESE STORMS. VERY HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND
IN POOR DRAINAGE AREAS. THERE MAY BE RAPID RISES ON SMALL STREAMS AND
CREEKS.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
ROCHESTER...GAYSVILLE...NORTH POMFRET...QUECHEE...RANDOLPH...EXIT 4
I89...EAST RANDOLPH...RANDOLPH CENTER...CHELSEA...NORTH TUNBRIDGE...
SOUTH VERSHIRE...POST MILLS...
LAT...LON 4351 7256 4384 7306 4408 7232 4394 7211
4392 7211 4386 7218 4380 7218 4376 7220
4370 7230 4359 7233
LAHIFFLocal storm report, May 28, 11:20 PM EST, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
1220 AM EDT TUE MAY 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1208 AM HAIL 1 SSW GAYSVILLE 43.76N 72.71W
05/29/2012 E1.25 INCH WINDSOR VT PUBLIC
&&
EVENT NUMBER BTV1200053
LAHIFFLocal storm report, May 29, 12:46 AM EST, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
146 AM EDT TUE MAY 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM HAIL EAST MONTPELIER CENTER 44.28N 72.53W
05/29/2012 M1.50 INCH WASHINGTON VT PUBLIC
PING PONG BALL HAIL
&&
EVENT NUMBER BTV1200054
MUCCILLISpecial weather statement, May 29, 1:48 AM EST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
248 AM EDT TUE MAY 29 2012
VTZ002-003-005>007-016-290745-
CALEDONIA VT-EASTERN FRANKLIN VT-LAMOILLE VT-ORLEANS VT-
WESTERN CHITTENDEN VT-WESTERN FRANKLIN VT-
248 AM EDT TUE MAY 29 2012
...A STRONG THUNDERSTORM WILL MOVE THROUGH NORTH CENTRAL CALEDONIA...
NORTH CENTRAL CHITTENDEN...NORTHERN LAMOILLE...SOUTHERN FRANKLIN AND
WESTERN ORLEANS COUNTIES...
AT 242 AM EDT...A STRONG THUNDERSTORM WAS NEAR NORTH FAIRFAX...MOVING
EAST AT 40 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THIS STORM. VERY HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND IN
POOR DRAINAGE AREAS. THERE MAY BE RAPID RISES ON SMALL STREAMS AND
CREEKS.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
BAKERSFIELD...EAST FAIRFIELD...BELVIDERE CENTER...BELVIDERE
JUNCTION...BELVIDERE CORNERS...EDEN MILLS...LOWELL...ALBANY...
IRASBURG...ALBANY CENTER...EXIT 26 I91...ORLEANS...
LAT...LON 4495 7215 4460 7215 4468 7312 4486 7313
LAHIFF
Local storm report, May 29, 2:21 AM EST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BURLINGTON VT
321 AM EDT TUE MAY 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1208 AM HAIL 1 SSW GAYSVILLE 43.76N 72.71W
05/29/2012 E1.25 INCH WINDSOR VT PUBLIC
0130 AM HAIL EAST MONTPELIER CENTER 44.28N 72.53W
05/29/2012 M1.50 INCH WASHINGTON VT PUBLIC
PING PONG BALL HAIL
0140 AM HAIL 1 N NORTH MONTPELIER 44.32N 72.45W
05/29/2012 E1.00 INCH WASHINGTON VT PUBLIC
&&
EVENT NUMBER BTV1200053 BTV1200054 BTV1200055
LAHIFFSpecial weather statement, May 29, 3:12 AM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
412 AM EDT TUE MAY 29 2012
NYZ028-030-031-034-035-VTZ001-005-009-017-018-290915-
EASTERN ADDISON VT-EASTERN CHITTENDEN VT-EASTERN CLINTON NY-
EASTERN ESSEX NY-GRAND ISLE VT-SOUTHERN FRANKLIN NY-
WESTERN ADDISON VT-WESTERN CHITTENDEN VT-WESTERN CLINTON NY-
WESTERN ESSEX NY-
412 AM EDT TUE MAY 29 2012
...A LINE OF STRONG THUNDERSTORMS WILL MOVE THROUGH NORTHERN
ADDISON...NORTHERN ESSEX...SOUTHEASTERN FRANKLIN...SOUTHERN
CLINTON...SOUTHWESTERN GRAND ISLE AND WESTERN CHITTENDEN COUNTIES...
AT 406 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM ST.
REGIS MOUNTAIN TO 3 MILES SOUTH OF AXTON LANDING...MOVING EAST AT 55
MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THESE STORMS. VERY HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND
IN POOR DRAINAGE AREAS. THERE MAY BE RAPID RISES ON SMALL STREAMS AND
CREEKS.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
GABRIELS...VERMONTVILLE...UNION FALLS...ALDER BROOK...BLACK BROOK...
HAWKEYE...HARKNESS...CLINTONVILLE...PORT DOUGLASS...SCHUYLER
ISLAND...WINOOSKI...APPLETREE POINT...
LAT...LON 4459 7304 4415 7296 4407 7428 4411 7429
4411 7434 4450 7443
LAHIFFThunderstorm Wind, Essex
- When
- May 29, 3:40 AM EST
- Where
- Essex County, 0.69 mi N of Wilmington
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 44.390, -73.820
Several trees downed along Route 86 near Wilmington.
Thunderstorm Wind, Essex
- When
- May 29, 6:25 AM EST
- Where
- Essex County, 0.5 mi W of Moriah
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 44.050, -73.510
State police report trees down...just south of town.
Hail, Clinton
- When
- May 29, 12:10 PM EST
- Where
- Clinton County, 1.62 mi WNW of Cooperville
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 44.940, -73.430
Quarter size hail reported.
Thunderstorm Wind, Essex
- When
- May 29, 12:35 PM EST
- Where
- Essex County, 0.85 mi SW of Keene Vly
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 44.190, -73.790
Trees down on power line.
Hail, Essex
- When
- May 29, 1:03 PM EST
- Where
- Essex County, 0.5 mi E of Ticonderoga
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 43.850, -73.420
Golf ball size hail reported by Ticonderoga Emergency manager.
Thunderstorm Wind, Clinton
- When
- May 29, 1:20 PM EST
- Where
- Clinton County, Plattsburgh
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 44.700, -73.450
Large temporary wall at construction site of downtown building knocked down during thunderstorm winds.
Hail, Essex
- When
- May 29, 1:27 PM EST
- Where
- Essex County, 3.49 mi S of Moriah
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 44.000, -73.490
Nickel size hail reported.
Hail, Essex
- When
- May 29, 1:30 PM EST
- Where
- Essex County, 0.5 mi W of Moriah
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 44.050, -73.510
Golf ball size hail reported.
Hail, Clinton
- When
- May 29, 1:34 PM EST
- Where
- Clinton County, 2.13 mi NNE of (Plb)plattsburgh Arp
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 44.710, -73.510
Nickel size hail reported.
Hail, Franklin
- When
- May 29, 1:41 PM EST
- Where
- Franklin County, 0.85 mi SW of Tupper Lake
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 44.220, -74.460
Quarter size hail reported.
Hail, Essex
- When
- May 29, 1:54 PM EST
- Where
- Essex County, 0.5 mi W of Crown Pt
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 43.950, -73.430
Quarter size hail reported.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Oklahoma, May 29 to 30, 20122 injured · $452 million · EF1 · 105 events
- Tornado and Damaging Winds in South Carolina, May 29, 20121 death · $46,000 · EF1 · 6 events
- Rip Current in New Jersey, May 29, 20121 death · 4 injured · 1 event
- Hail and Damaging Winds in Texas, May 29 to 31, 20121 injured · $3.3 million · 1.75 in hail · 50 events
- Heat in New Jersey, May 29, 20121 death · 2 events
- Flash Flood and Flooding in New Hampshire, May 29, 2012$3.0 million · 2 in hail · 24 events
- Hail and Damaging Winds in New York, May 29, 2012$556,000 · 1.75 in hail · 36 events
- Hail and Damaging Winds in Pennsylvania, May 29, 2012$355,000 · 1.75 in hail · 32 events
- Hail and Damaging Winds in Ohio, May 29, 2012$291,000 · 1.75 in hail · 33 events
- Flash Flood and Damaging Winds in Tennessee, May 29, 2012$305,000 · 73 kt wind · 25 events
- Hail and Damaging Winds in New York, May 29, 20121 injured · $75,000 · 2 in hail · 40 events
- Hail and Damaging Wind in Pennsylvania, May 29, 2012$187,000 · 1.75 in hail · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 375667, 375670, 375653, 375672, 375656, 375680, 375658, 375659, 375661, 375663, 375664.